# SDR AU001151

- Difficulty date: December 5, 2000
- Submitted: January 4, 2001
- Operation: General aviation
- Make and model: Hiller UH-12E
- Engine: Lyc VO540C2A
- System (JASC): 6220 · Main Rotor Head
- Part: Hub
- Part number: 5143711
- Condition: Cracked
- Location: Main Rotor
- Part time: 687 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: C

## Discrepancy

(AUS) MAIN ROTOR HUB SEVERELY CRACKED IN AN AREA NOT KNOWN FOR CRACKING. FOLLOWING TAKEOFF CONTROL WAS ALMOST IMPOSSIBLE AND THE MASSIVE VIBRATION CAUSED THE FORE/AFT ENGINE MOUNT TO BE TORN FROM ITS HOUSING AND THE SHAFT TO CRACK. THE CRACK WAS OPENINGUP UNDER LOAD AND CAUSING A MASSIVE OUT OF BALANCE VIBRATION. THE  SEPARATION OF THE MAIN ROTOR BLADE WAS CONSIDERED IMMINENT.
